Skip Navigation LinksHome > Current Issue > Radiation recall dermatitis and radiation pneumonitis during...
Melanoma Research:
doi: 10.1097/CMR.0000000000000078
Short Communications

Radiation recall dermatitis and radiation pneumonitis during treatment with vemurafenib

Forschner, Andreaa; Zips, Danielb; Schraml, Christinac; Röcken, Martina; Iordanou, Elenia; Leiter, Ulrikea; Weide, Benjamina; Garbe, Clausa; Meier, Friedegunda

Collapse Box

Abstract

The basis of radiation recall reactions (RRR) is a subclinical radiation damage that is uncovered later by treatment with anticancer agents. Several drugs have been associated with RRR, in particular taxanes and anthracyclines. Recently, a few cases were reported concerning radiation recall dermatitis caused by vemurafenib. Up to now, there have been no reports of RRR in the lung induced by vemurafenib. We describe the occurrence of RRR in three melanoma patients who had undergone radiotherapy for metastases followed by systemic treatment with the BRAF inhibitor vemurafenib. Two patients developed radiation recall pneumonitis (RRP) and one patient developed radiation recall dermatitis (RRD) 5–7 weeks after the radiation treatment was finished and 2–4 weeks after vemurafenib was started. The early application of systemic (RRP) and topical corticosteroids (RRD) enabled us to continue the treatment with vemurafenib without dose reduction. Caution is needed when vemurafenib is planned for patients who have undergone previous radiotherapy, and RRR of the skin and the lung have to be taken into account.

© 2014 Wolters Kluwer Health | Lippincott Williams & Wilkins

Login

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.